Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 39, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 25, 2011, 3:35 PM CDT for 6 counties in Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2011, 3:35 PM CDT (20:35 UTC)
- Expired
- Aug 25, 2011, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Aransas County, TX, Jim Wells County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 30 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 3:57 PM CDT | TSTM WND GST 59 | 1 W Corpus Christi, TX | 59 MPH GUST RECORDED AT CORPUS CHRISTI ASOS. CORRECETED FOR LAT/LONG. |
| Aug 25, 4:06 PM CDT | MARINE TSTM WIND 44 | 4 Nne Corpus Christi, TX | NUECES BAY TCOON STATION REPORTED GUST TO 38 KTS...44 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3146 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.1
The text
As transmitted, in the capitals the NWS used until 2016.
827
WUUS54 KCRP 252035
SVRCRP
TXC007-249-297-355-391-409-252130-
/O.NEW.KCRP.SV.W.0039.110825T2035Z-110825T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
335 PM CDT THU AUG 25 2011
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ARANSAS COUNTY IN SOUTH CENTRAL TEXAS
NORTHEASTERN JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS
SOUTHEASTERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS
NUECES COUNTY IN SOUTH CENTRAL TEXAS
SOUTH CENTRAL REFUGIO COUNTY IN SOUTH CENTRAL TEXAS
SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 430 PM CDT
* AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ODEM TO 9 MILES NORTHWEST OF PORTLAND TO 10 MILES
WEST OF COPANO VILLAGE...OR ALONG A LINE EXTENDING FROM SINTON
TO TAFT TO 10 MILES WEST OF ROCKPORT...AND MOVING SOUTH AT 40 TO
50 MPH.
* LOCATIONS IMPACTED INCLUDE...
SAN PATRICIO...
CALALLEN...
ALFRED...
ROBSTOWN...
DRISCOLL CHILDRENS HOSPITAL...
BAY AREA MEDICAL CENTER...
DRISCOLL...
WALDRON FIELD...
PADRE ISLES COUNTRY CLUB...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2763 9726 2758 9729 2760 9784 2789 9803
2829 9796 2801 9773 2792 9739 2809 9721
2805 9715 2810 9706 2812 9705 2816 9708
2812 9718 2822 9707 2801 9696 2797 9698
2803 9699 2804 9700 2795 9700 2758 9724
TIME...MOT...LOC 2034Z 006DEG 33KT 2797 9758 2793 9744
2803 9722
$$
MB1 follow-up statement
482
WWUS54 KCRP 252059
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
359 PM CDT THU AUG 25 2011
TXC007-249-297-355-391-409-252130-
/O.CON.KCRP.SV.W.0039.000000T0000Z-110825T2130Z/
ARANSAS-JIM WELLS-LIVE OAK-NUECES-REFUGIO-SAN PATRICIO-
359 PM CDT THU AUG 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN ARANSAS...NUECES...SAN PATRICIO...SOUTH CENTRAL
REFUGIO...SOUTHEASTERN LIVE OAK AND NORTHEASTERN JIM WELLS
COUNTIES...
AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ORANGE GROVE TO CORPUS
CHRISTI...MOVING SOUTH AT 40 MPH. MOVE INDOORS NOW!
* LOCATIONS IMPACTED INCLUDE...
PETRONILA...
DRISCOLL...
WALDRON FIELD...
PADRE ISLES COUNTRY CLUB...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2763 9726 2758 9729 2760 9784 2789 9803
2829 9796 2801 9773 2792 9739 2809 9721
2805 9715 2810 9706 2812 9705 2816 9708
2812 9718 2822 9707 2801 9696 2797 9698
2803 9699 2804 9700 2795 9700 2758 9724
TIME...MOT...LOC 2058Z 006DEG 33KT 2775 9761 2771 9747
2781 9725
$$
MBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:16 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 25, 3:16 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 316 PM CDT THU AUG 25 2011 .SHORT TERM (TONIGHT THROUGH FRIDAY)...MID LEVEL VORT WILL CONTINUE TO TRACK SOUTHWEST ACROSS THE CWA THROUGH THE REMAINDER OF THE AFTERNOON. ORGANIZED CLUSTER OF STRONG TO SEVERE STORMS BEING ENHANCED BY STEEP LOW LEVEL LAPSE RATES...MODEST DEEP LAYER SHEAR...AND IS RIDING DOWN AXIS OF STRONG INSTABILITY JUST INLAND (3200 J/KG OBSERVED ON 18Z CRP SOUNDING). DAMAGING WIND THREAT WILL CONTINUES TO BE THE PRIMARY THREAT THROUGH THE LATE AFTERNOON... ESPECIALLY ACROSS SOUTHWEST REFUGIO...SOUTHERN BEE...WESTERN SAN PATRICIO COUNTIES OVER THE NEXT HOUR...AND POSSIBLY NORTHWEST NUECES. IN ADDITION...WIND GUSTS BRINGING DOWN POWERLINES AND CLOUD TO GROUND LIGHTNING STRIKES HAVE BEEN PRODUCING SEVERAL SMALL WILDFIRES. THE THREAT THROUGH THE LATE AFTERNOON AND EVENING HOURS WILL SHIFT INTO THE CENTRAL COUNTIES WITH THE SEABREEZE PUSHING INLAND AND INTO THE RIO GRANDE PLAINS. VORT EXITS WEST OF THE CWA AFTER MIDNIGHT...AND WITH LOSS OF HEATING AFTER SUNSET CONVECTION SHOULD GRADUALLY END. ISOLATED SHOWERS POSSIBLE AFTER MIDNIGHT AND THROUGH TOMORROW MORNING OVER THE GULF WATERS. OTHERWISE A MAINLY DRY DAY TOMORROW...EXCLUDING A STRAY SHOWER ALONG THE SEABREEZE. && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...A MID LEVEL RIDGE AXIS WILL APPROACH FROM THE NORTH ON SATURDAY IN AXIS...AND WILL BE SOMEWHAT RELATED TO THE INTERACTION BETWEEN HURRICANE IRENE AND THE SPRAWLING MID LEVEL RIDGE OVER THE FOUR CORNERS REGION. AS THE RIDGE AXIS APPROACHES...LOW AND MID LEVEL FLOW WILL TURN TO THE NORTHEAST BRINGING IN SLIGHTLY WARMER AIR ALOFT. THE SEA BREEZE WILL ALSO HAVE LITTLE INLAND MOVEMENT ON SATURDAY. THESE TWO FACTORS WILL ALLOW TEMPS TO REACH THE HIGHEST MARKS SO FAR THIS SUMMER ACROSS MOST LOCATIONS. AS THE MID LEVEL RIDGE MOVES THROUGH ON SUNDAY MORNING...THE LOW AND MID LEVEL FLOW MAY TURN TO THE NORTH OR NORTHWEST AND ALLOW EVEN WARMER TEMPERATURES TO OCCUR FOR SUNDAY AFTERNOON. CONFIDENCE IS HIGH THAT RECORD TEMPERATURES WILL OCCUR FOR SATURDAY AND SUNDAY. A TRANSITION TO EASTERLY OR SOUTHEASTERLY FLOW IS EXPECTED TO BEGIN ON MONDAY WITH TEMPERATURES BEGINNING TO MODERATE BY TUESDAY AND WEDNESDAY. MODELS ARE ALSO HINTING AT AN AREA OF DEEPER MOISTURE MOVING TOWARD THE AREA FROM THE YUCATAN TOWARDS THE END OF THE PERIOD. MLG/77 && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 77 100 76 103 78 / 10 10 0 0 0 VICTORIA 76 103 74 106 75 / 10 10 0 0 0 LAREDO 79 106 79 108 80 / 30 10 0 0 0 ALICE 74 104 74 107 76 / 10 10 0 0 0 ROCKPORT 81 96 79 97 80 / 10 10 0 0 0 COTULLA 76 105 77 108 77 / 20 10 0 0 0 KINGSVILLE 75 101 76 107 76 / 10 10 0 0 0 NAVY CORPUS 79 94 79 96 79 / 10 10 0 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT TERM MG/77...LONG TERM
Hazardous weather outlook, Aug 25, 5:38 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 538 AM CDT THU AUG 25 2011 TXZ229>234-239>247-261045- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 538 AM CDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON...WHICH COULD PRODUCE WIND GUSTS 40 MPH OR MORE. AFTERNOON AND EARLY EVENING HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE AGAIN EXPECTED AGAIN. A FEW LOCATIONS COULD BRIEFLY REACH 110 DEGREES FOR AN HOUR OR TWO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MAXIMUM HEAT INDEX VALUES OF 105 TO 109 DEGREES CAN BE EXPECTED EACH AFTERNOON ACROSS SOUTH TEXAS. HEAT INDICES COULD EXCEED 110 DEGREES OVER MANY LOCATIONS ON SATURDAY. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-261045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 538 AM CDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE WATERS THIS AFTERNOON...PRODUCING WIND GUSTS TO 30 KNOTS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/PZ
In the hours before
Special weather statement, Aug 25, 1:02 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 102 PM CDT THU AUG 25 2011 TXZ234-251900- VICTORIA- 102 PM CDT THU AUG 25 2011 ...A CLUSTER OF STRONG THUNDERSTORMS WILL BE AFFECTING VICTORIA COUNTY BY 130 PM CDT... AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTH OF EDNA SOUTHWARD TO LAVACA BAY...MOVING SOUTHWEST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS CLUSTER OF STORMS. MB
Special weather statement, Aug 25, 1:12 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 112 PM CDT THU AUG 25 2011 TXZ247-251915- CALHOUN- 112 PM CDT THU AUG 25 2011 ...STRONG THUNDERSTORMS WERE AFFECTING CALHOUN COUNTY... AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POINT COMFORT TO 9 MILES SOUTHWEST OF INDIANOLA...MOVING WEST AT 20 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS AS THEY PUSH ACROSS CALHOUN COUNTY. MB
Local storm report, Aug 25, 1:51 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
151 PM CDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND GST INEZ 28.88N 96.78W
08/25/2011 M63 MPH VICTORIA TX TRAINED SPOTTER
MEASURED THUNDERSTORM WIND GUST OF 63 MPH REPORTED IN
INEZ,TX
&&
ZFLocal storm report, Aug 25, 2:02 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
202 PM CDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 3 N VICTORIA 28.87N 96.98W
08/25/2011 VICTORIA TX LAW ENFORCEMENT
TELEPHONE WIRES KNOCKED DOWN IN VICTORIA AT THE 1100
BLOCK OF SALEM ROAD AND 1000 BLOCK OF VIRGINIA
&&
ZFLocal storm report, Aug 25, 3:00 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
300 PM CDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG SW VICTORIA 28.82N 96.98W
08/25/2011 VICTORIA TX PUBLIC
PINE TREE 8 TO 10 INCHES IN DIAMETER DOWNED. TIME IS
APPROX.
&&
HARTLocal storm report, Aug 25, 3:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
319 PM CDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG SW VICTORIA 28.82N 96.98W
08/25/2011 VICTORIA TX PUBLIC
PINE TREE 8 TO 10 INCHES IN DIAMETER DOWNED. TIME IS
APPROX.
&&
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:26 PM CDT | Tornado Warning | CRP | Calhoun | 34 min |
| Aug 25, 1:47 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Victoria | 58 min |
| Aug 25, 2:04 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Refugio | 56 min |
| Aug 25, 2:08 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 67 min |
| Aug 25, 2:43 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Refugio | 62 min |
| Aug 25, 3:02 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, Refugio, San Patricio | 43 min |
| Aug 25, 3:05 PM CDT | Severe Thunderstorm Warning | CRP | Refugio, San Patricio | 40 min |
| Aug 25, 3:21 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, Refugio, San Patricio | 54 min |
| Aug 25, 3:38 PM CDT | Special Marine Warning | CRP | 3 hr | |
| Aug 25, 3:46 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 59 min |
| Aug 25, 4:04 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 56 min |
| Aug 25, 4:17 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Nueces, San Patricio | 88 min |
| Aug 25, 4:31 PM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 59 min |
| Aug 25, 5:00 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.